Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 16, 2021, 2:19 PM PDT. It took effect at May 17, 2021, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2021, 2:19 PM PDT (21:19 UTC)
- In effect from
- May 17, 2021, 3:00 PM PDT
- Expired
- May 18, 2021, 2:54 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
522 WHUS76 KLOX 162119 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 219 PM PDT Sun May 16 2021 PZZ670-673-676-170530- /O.NEW.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 219 PM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-170530- /O.NEW.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 219 PM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ PZZ650-170530- /O.NEW.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 219 PM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
6 follow-up statements
857 WHUS76 KLOX 170400 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 900 PM PDT Sun May 16 2021 PZZ670-673-676-171200- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 900 PM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-171200- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 900 PM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ PZZ650-171200- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 900 PM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Phillips
954 WHUS76 KLOX 170951 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 251 AM PDT Mon May 17 2021 PZZ645-171800- /O.EXT.KLOX.SC.Y.0064.210517T2200Z-210518T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 251 AM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-171800- /O.EXT.KLOX.SC.Y.0064.210517T2200Z-210518T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 251 AM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-676-171800- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ /O.NEW.KLOX.GL.A.0020.210518T2200Z-210521T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 251 AM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts to 40 kt and combined seas of 11 to 14 feet are possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 3 PM PDT Tuesday. For the Gale Watch, from Tuesday afternoon through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$
582 WHUS76 KLOX 171455 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 755 AM PDT Mon May 17 2021 PZZ670-673-676-172300- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ /O.CON.KLOX.GL.A.0020.210518T2200Z-210521T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 755 AM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts to 40 kt and combined seas of 11 to 14 feet are possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 3 PM PDT Tuesday. For the Gale Watch, from Tuesday afternoon through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ645-172300- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 755 AM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-172300- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 755 AM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
499 WHUS76 KLOX 172040 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 140 PM PDT Mon May 17 2021 PZZ670-673-676-180600- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T2200Z/ /O.CON.KLOX.GL.A.0020.210518T2200Z-210521T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 140 PM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts to 40 kt and combined seas of 11 to 14 feet are possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 3 PM PDT Tuesday. For the Gale Watch, from Tuesday afternoon through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ645-180400- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 140 PM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-180600- /O.CON.KLOX.SC.Y.0064.210517T2200Z-210518T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 140 PM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
489 WHUS76 KLOX 180412 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 912 PM PDT Mon May 17 2021 PZZ645-180515- /O.EXP.KLOX.SC.Y.0064.000000T0000Z-210518T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 912 PM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ670-673-676-181215- /O.CON.KLOX.SC.Y.0064.000000T0000Z-210518T2200Z/ /O.CON.KLOX.GL.A.0020.210518T2200Z-210521T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 912 PM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet possible when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...For the Small Craft Advisory, until 3 PM PDT Tuesday. For the Gale Watch, from Tuesday afternoon through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-181000- /O.CON.KLOX.SC.Y.0064.000000T0000Z-210518T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 912 PM PDT Mon May 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
227 WHUS76 KLOX 180954 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 254 AM PDT Tue May 18 2021 PZZ650-181800- /O.CAN.KLOX.SC.Y.0064.000000T0000Z-210518T1000Z/ /O.NEW.KLOX.GL.W.0025.210518T1900Z-210519T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 254 AM PDT Tue May 18 2021 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT WEDNESDAY... * WHAT...West to northwest winds 20 to 30 kt with gusts to 40 kt and combined seas 7 to 9 feet are expected when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From noon today to 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-673-676-181800- /O.UPG.KLOX.SC.Y.0064.000000T0000Z-210518T2200Z/ /O.UPG.KLOX.GL.A.0020.210518T2200Z-210521T1000Z/ /O.NEW.KLOX.GL.W.0025.210518T1000Z-210521T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 254 AM PDT Tue May 18 2021 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 25 to 35 kt with gusts to 40 to 45 kt and combined seas of 11 to 15 feet are expected when conditions are worst. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-181800- /O.NEW.KLOX.SC.Y.0065.210518T1900Z-210521T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 254 AM PDT Tue May 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 16, 1:52 PM PDT, 27 minutes earlier.
Area forecast discussion, May 16, 1:52 PM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
152 PM PDT Sun May 16 2021
.SYNOPSIS...16/142 PM.
Night through morning low clouds will be common through Thursday
with gusty afternoon winds across the Antelope Valley. There may
be some patchy drizzle tonight and Monday morning. Temperatures
will remain a bit below normal through the week.
&&
.SHORT TERM (TDY-WED)...16/142 PM.
Overall, 12Z models in good synoptic agreement through the period.
At upper levels, low will move eastward tonight with a ridge
building Monday/Tuesday. However on Wednesday, the ridge will be
weakened as a strong upper low develops over the Pacific
Northwest. Near the surface, moderate to strong onshore flow will
continue to the east with a increase in northerly flow each day.
Forecast-wise, main challenges in the short term will be the
marine layer clouds and winds. Current AMDAR sounding data
indicates marine inversion still 4500-5000 feet deep. Expect the
depth to change little overnight, so clouds should be plentiful
all the way to the coastal slopes tonight/Monday morning.
Additionally, there still may be some patchy drizzle in spots
tonight/Monday morning. However from Monday afternoon through
Wednesday, expect the marine inversion to become more shallow as
the upper ridge noses in. So, for Monday night and again Tuesday
night, will expect lessening inland extent of clouds/fog along
with much better clearing during the afternoon hours. Other than
any stratus, skies should remain mostly clear through Wednesday.
As for winds, the moderate to strong onshore flow to the east will
continue to generate gusty southwesterly winds each afternoon and
evening across the mountains and deserts. However any advisory
level winds will remain localized in the usual windy spots. One
thing to watch will be the increasing northerly offshore
gradients. There is a chance of low end advisory-level Sundowner
winds Monday night across Santa Barbara county then a better
chance of more widespread/stronger Sundowner winds Tuesday night.
As for temperatures, will expect a warming trend for most areas
Monday and Tuesday. On Wednesday, will expect near persistence to
a little bit of cooling for the area as thicknesses begin to fall
and onshore gradients increase as the upper low develops over the
Pacific Northwest.
.LONG TERM (THU-SUN)...16/142 PM.
For the extended, models continue to exhibit good synoptic
agreement. At upper levels, low moves across northern CA on
Thursday then spins into the northern Great Basin Friday through
Sunday. Near the surface, moderate onshore flow will continue to
the east with some northerly offshore flow.
Forecast-wise, nothing too exciting is expected through the
period. The area will remain under cyclonic flow aloft through the
period. So, skies will likely waver between mostly clear and
partly cloudy, depending on how much mid/high level moisture
wraps around the upper low. As for low clouds/fog, it looks like
enough cold air may mix down to essentially wipe out the
inversion which would result in minimal low clouds/fog. So for
Friday through the weekend, forecast will be stratus-free at a
moderate confidence level. As for temperatures, expect minor day-
to-day fluctuations Thursday through Saturday with most areas
remaining a little bit below normal. On Sunday, it looks like
things may warm a bit with many areas slightly above seasonal
normals.
As for wind, the GFS continues to indicate decent northerly
offshore gradients through the period while the ECMWF is much
weaker. So, the GFS solution would result in the potential for
advisory-level Sundowner winds through the period while the ECMWF
would indicate limited potential. This will likely be the main
issue to watch over the next few days.
&&
.AVIATION...16/2008Z.
At 1715z at KLAX... the inversion was around 5000 feet. The top
of the inversion was around 6100 feet with a temperature of about
9 degrees Celsius.
Overall... Moderate to high confidence in the current TAFs.
IFR/MVFR conditions will linger into the afternoon hours and some
locations will not clear. Some locations will become VFR by CIGs
lifting above 3000 feet. Most locations that achieve VFR will
return to IFR/MVFR after 02z with KPRB after 11z. There will be a
similar stratus pattern tonight with areas of drizzle and
possible lowered VSBY between 11-17z. KPMD and KWJF will remain
VFR throughout the forecast period.
KLAX... Moderate confidence in the current TAF. IFR/MVFR conditions
will linger into the afternoon hours and the ceiling may lift
above 3000 feet rather than become scattered. If conditions become
VFR, it will likely just be for a few hours. There will be
periods of drizzle between 11-16z and possible lowered VSBY. There
will not be east winds greater than 8 kts during the forecast
period.
KBUR... Moderate confidence in the current TAF. IFR/MVFR
conditions will linger into the afternoon and the ceiling may just
lift above 3000 feet rather than become scattered. There will be
periods of drizzle between 11-16z and possible lowered VSBY.
&&
.MARINE...16/136 PM.
Patchy fog and drizzle will continue across the coastal waters
into next week.
Across the outer waters... Winds will likely increase to Small
Craft Advisory (SCA) level Monday afternoon and continue at least
at that level through Friday. The winds will likely increase to
gale force on Tuesday and may remain at that level through Friday.
The strongest winds will occur during afternoon and evening
hours. Seas will be SCA level Tuesday through Friday. Otherwise,
conditions will be below SCA level.
Across the nearshore waters of the Central Coast... SCA level
gusts will develop Monday afternoon and evening and likely
continue through Friday, though the wind may diminish to below SCA
level during morning hours. Seas will be SCA level Tuesday
afternoon through Friday. Otherwise conditions will be below SCA
level.
Across the inner waters south of Point Conception... SCA level
gusts will develop Monday afternoon and evening near Point
Conception and through the Santa Barbara Channel and will
continue through Tuesday. All of the inner waters south of Point
Conception will have winds at the SCA level at times Wednesday
through Friday. The strongest winds will occur during afternoon
and evening hours. Otherwise and elsewhere, conditions will be
elevated but below SCA level.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM Monday to 3 PM PDT
Tuesday for zones 645-650-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
No significant hazards expected.
&&
PUBLIC...Thompson
AVIATION...Kj
MARINE...Kj
SYNOPSIS...RAT
weather.gov/losangelesNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.